Heart Disease Expert Forum
Inderal weaning
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Inderal weaning

Hello,

I have been taking Inderal for  2-3 years.  I have recently become pregnant.  (1-2months)  I take 10mg total a day.  A half a pill in the morning, and a half a pill at night.  This seemed to help all my symptoms with MVPS.  I spoke to my cardiologist and he said he thinks I should not take it anymore.  He told me I should wean myself off of it.  I took 4 half pill a day for four days, then one-half a pill every other day for four days.  I didn't take one yesterday at all and today I took my last half a pill.  Should I get some symptoms?  Will my heart rate speed up?  And how long will it take to get out of my system?  Will I have a heart attack?  I am quite worried.  The cardiologist is the one who told me how to wean.  Also, the  nurse at the gynecologist office said I could continue to take it.  I would think the cardiologist would know better.    Could you please give me your opinion?

Thanks!
Related Discussions
238668_tn?1232735930
Most likely your heart rate will increase a bit, due to the withdrawal of medication and the pregnancy. You may or may not have a return of MVPS symptoms.  I don't know why you would have a heart attack but if you are worried you should call your doctor.  He can also answer any questions about continuing the medication during pregnancy.
10 Comments
Blank
Avatar_n_tn
Hi Audrey!
I was wondering if you have noticed any rotten side affects with the Inderal?  I'm thinking about start taking it or Atenolol for my tachycardia that I get and extra beats, but I'm kind of leary about starting a new med. especially one that is related to the heart!
Thanks,
Carrie
Blank
Avatar_n_tn
I have been taking Inderal LA-80 for about 20 years for atrial fibrillation. Because of increased events, my Cardiologist suggested I switch to Betapace.  I have been on it for about 3 weeks.  240 mg/day the first week nearly knocked me out.  I am now taking 120 mg/day.  I still have the same side-effects, although not quite as severe.  (Dizziness, ringing in the ears, shortness of breath, kind of prickling feeling all over my body, extreme fatigue)  I can relieve it somewhat with coffee or taking with food.  Am I allergic?  Should I cut the dosage in half again?  Could the problem be from Inderal withdrawal?
Blank
238668_tn?1232735930
These are not typical side-effects for beta-blockers or for beta-blocker withdrawal. We do always suggest discussing specific medication concerns and reactions with your doctor.
Blank
Avatar_n_tn
I take inderal LA 60mg once a day for palpitations and tachycardia.  Since being on it I have noticed that I am more fatigued and dream more at night.  My main concern though is weight gain and I feel like I am more forgetful then I use to be.  I have been on it for 2 years and have gained approx. 10 lbs. I do not eat anymore now than I use to and actually I believe that I am eating less.  I have also noticed that I forget things and have a difficult time recalling things at times. I just don't feel like I retain things like I use to.  I know the inderal slows down your heart rate, can it also slow down your metabolism and cognitive function also?  I am 39 years old.  If anyone else has experienced these concerns or has any insight on this I would greatly appreciate it.
Blank
Avatar_n_tn
A friend of mine who happens to be a musician recommended me to take some Inderal 10 mg about 1 hour before doing what I consider to be an important presentation (speech, demonstration, etc). According to him it would improve dramatically my performance. I tried last week and it really worked. I tried seven days later for another important speech and it worked again. The only side effect I noticed was some kind of distant feeling. I am trying to read everything I can on the Internet about Inderal. I have read many, many things: from people saying is a very safe drug to technical sheets saying I have to be careful in case I have a cardiac condition. So far, I am a healthy man. My question is: is it safe to take this drug just once in a while, whenever I consider it could help my performance and just wait for the next occasion? Is it that safe? Let's say I take 10 mg every two or three weeks: am I running a risk? Please, I apprecciate any comment on this.
Blank
Avatar_n_tn
My doctor recently prescribed Inderal LA 80mg 1 capsule po qh for my migranes (migraines).  Aside from feeling extremely tired in the mornings, I have also noticed my heart rate has gone way down.  I am also trying to loose weight.  Could the Inderal hinder my success for weight loss, at least until my body gets use to the new medication?
Blank
Avatar_n_tn
I have been on Half Inderal for about 3 months for Anxiety and I notice that I have problems remembering things and I find I feel kinda spaced out, and slowed down, I'm also a bit more clumsy as well. Anyone else like this ?
Blank
Avatar_n_tn
I am 14 year old on Inderal LA - 80mg. I am on it for Long QT Syndrome. My dosage is going to go up soon due to high QT intervals. I also have Neurocardiogenic syncope. For that I take Florinef - .1mg twice a day. The symtoms (symptoms) that I noticed while being on just the Inderal were migraines, weight loss, and eating less. Now I seem to be gaining my weight which is horrible for a 155 lb. 14 year old. My doctor describes me as a chubby, large young lady which I do not appreciate very much for I have lost 30 lbs. I am hoping to lose more now that I am on the Florinef. I f anyone would like to talk with me my e-mail address is ashes_339***@****.
Blank
Avatar_n_tn
Having taken Inderal (Propranolol) for 24 years to counteract hypertension after renal transplant, I have just been weaned off the drug, and have a resonable blood pressure level. However, I am now losing weight ( about 6 pounds in 12 weeks). My diet is no different to before, but I had gradually put on weight over the previous years.

I also found that my memory had been affected - and hope that if this was a side effect it will gradually return to normal as well.
Blank
Avatar_f_tn
A related discussion, Withdrawal from Inderal LA was started.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank